Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Limit sets and regions of discontinuity of Teichmüller modular groups

Author: Ege Fujikawa
Journal: Proc. Amer. Math. Soc. 132 (2004), 117-126
MSC (2000): Primary 30F60; Secondary 30C62
Published electronically: February 28, 2003
MathSciNet review: 2021254
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a Riemann surface of infinite type, the Teichmüller modular group does not act properly discontinuously on the Teichmüller space, in general. As an analogy to the theory of Kleinian groups, we divide the Teichmüller space into the limit set and the region of discontinuity for the Teichmüller modular group, and observe their properties.

References [Enhancements On Off] (What's this?)

  • 1. A. F. Beardon, The Geometry of Discrete Groups, Graduate Texts in Mathematics 91, Springer, 1983. MR 85d:22026
  • 2. C. J. Earle, F. P. Gardiner and N. Lakic, Teichmüller spaces with asymptotic conformal equivalence, preprint.
  • 3. A. Epstein, Effectiveness of Teichmüller modular groups, In the tradition of Ahlfors and Bers, Contemporary Math. 256, American Mathematical Society, 2000, 69-74. MR 2001a:30059
  • 4. E. Fujikawa, H. Shiga and M. Taniguchi, On the action of the mapping class group for Riemann surfaces of infinite type, J. Math. Soc. Japan, to appear.
  • 5. F. P. Gardiner, Teichmüller theory and quadratic differentials, Wiley-Interscience, New York, 1987. MR 88m:32044
  • 6. F. Hausdorff, Set Theory, Third Edition, Chelsea Publishing Company, New York, 1978.
  • 7. Y. Imayoshi and M. Taniguchi, Introduction to Teichmüller Spaces, Springer-Tokyo 1992. MR 94b:32031
  • 8. J. P. Matelski, A compactness theorem for Fuchsian groups of the second kind, Duke Math. J. 43 (1976), 829-840. MR 55:5900
  • 9. K. Matsuzaki and M. Taniguchi, Hyperbolic Manifolds and Kleinian Groups, Oxford Science Publications, 1998. MR 99g:30055
  • 10. S. Nag, The Complex Analytic Theory of Teichmüller Spaces, John Wiley & Sons, 1988. MR 89f:32040
  • 11. M. Tsuji, Potential Theory in Modern Function Theory, Chelsea, New York, 1959.
  • 12. S. A. Wolpert, The length spectra as moduli for compact Riemann surfaces, Ann. Math. 109 (1979), 323-351. MR 80j:58067

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30F60, 30C62

Retrieve articles in all journals with MSC (2000): 30F60, 30C62

Additional Information

Ege Fujikawa
Affiliation: Department of Mathematics, Tokyo Institute of Technology, Oh-okayama Meguro-ku Tokyo 152-8551, Japan

Keywords: Infinite dimensional Teichm\"uller space, Teichm\"uller modular groups, hyperbolic geometry
Received by editor(s): August 12, 2002
Published electronically: February 28, 2003
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2003 American Mathematical Society